i figured i'd just combine all the subjects into one message.
re: TSH levels/Hashimoto's: i'm like <someone?>; my TSH levels always showed up as normal when they did physicals even though, in hindsight, i'm realizing that i've had symptoms of hypo developing for years. mainly depression/anxiety, feeling cold, joint problems, and dry skin. then i had something that looked like a simple partial seizure about a month ago and got a bunch of blood work done, and voila: TSH around 15, plus antibodies. not surprising; it runs in my family. i took my first 25 mcg of levoxyl (levothyroxine? is there a difference?) this morning.
re: depression: i'm like <someone?> (maybe the same someone?) also; i've taken antidep's for years because i was "depressed" even though i wasn't always Depressed... not surprisingly, they never quite did the trick (and often caused more problems than they were trying to fix). i'd feel less "depressed", but still have problems getting out of bed, doing chores, having motivation to go to work, etc. at the moment, i gotta say that it's making me quite angry that none of the psychiatrists ever suggested looking at the thyroid before they wrote out a 'script -- the last one went so far as to say to me, "you should consider whether you'll need to be on these meds for the rest of your life." ugh...
which brings me to seizures... i noted that listed in the side effects section of the insert on my levoxyl, that a "very unlikely but serious" side effect of taking hypothyroid meds is seizures. can anyone tell me anything about that? has this ever happened? because of last month's event, i'm currently on a driving restriction and dreading having a second seizure-like thingey, because no doubt that would be enough to convince an MD that i need to take Yet Another pill on a daily basis. don'twanna.
i will, if i have to, and of course i won't drive if i'm told it's unsafe to; but given that it would most likely be the side effect of a medication, and given that the best explanation i've come up with for the first one was also a side effect of a medication, it seems a bit crazy that the *solution* would be to take *another* medicine. eventually, it starts to feel like the meds are the problem, not the solution. or is it just me?
yours in frustration, as well as hope, and tremendous thanks that there is somewhere to vent and maybe get some advice,